MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED-3490TK
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pentax medical became aware of a report on 22apr2020, "customer stated that they received positive cultures after multiple cycles of reprocessing", involving pentax medical video duodeno scope, model ed-3490tk/serial number (b)(4).The customer owned video duodenoscope was received by pentax medical for evaluation on (b)(6) 2020.The duodenoscope was inspected by pentax medical service on 21-apr-2020 and the following inspection findings were documented: distal cap/ case scratched, up/ down brake knob/ lever markings faded, distal cap - fixed type passed epoxy seal integrity inspection, right/ left brake knob markings faded, passed wet leak test, lightguide prong cover glass set loose, passed dry leak test, umbilical cable single buckled under pve root brace, hole in # 2 remote control button cover, fluid invasion not observed in pve connector, fluid invasion not observed in control body.The video duodenoscope underwent repairs including the following components: remote control button, o-rings and seals.The dhr review confirmed the endoscope was manufactured on 28-aug-2015 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for 31-aug-2015.Pentax model ed-3490tk, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on 30-sep-2015.The video duodenoscope is currently awaiting organic resampling as of 17-may-2020.The investigation is currently in process as of 17-may-2020.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi
tokyo, 196-0 012
JA  196-0012
MDR Report Key10065452
Report Number9610877-2020-00078
Device Sequence Number776865
Product Code FDT
UDI-Device Identifier04961333225903
UDI-Public04961333225903
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED-3490TK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2020
Initial Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1